Skip to content

Drug interactions

Lapatinib + Zafirlukast

Severity: Moderate

Lapatinib and Zafirlukast: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lapatinib is a CYP3A4 substrate, and zafirlukast may modestly increase its exposure. Higher lapatinib levels could increase diarrhea, rash, hepatotoxicity and QT prolongation.

What this interaction means in plain words

Lapatinib and Zafirlukast can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Lapatinib belongs to Oncology; Zafirlukast belongs to Respiratory.

Evidence level: Low

Why it happens

Inhibition of CYP3A4-mediated lapatinib metabolism by zafirlukast.

What to do

Monitor liver function and watch for diarrhea and QT-related symptoms, with an ECG if risk factors are present. Reduce the lapatinib dose or choose an alternative to zafirlukast if toxicity develops.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lapatinib and Zafirlukast, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Lapatinib with Zafirlukast?

MediHelp rates the interaction as moderate. Lapatinib and Zafirlukast can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lapatinib is a CYP3A4 substrate, and zafirlukast may modestly increase its exposure. Higher lapatinib levels could increase diarrhea, rash, hepatotoxicity and QT prolongation.

How serious is the interaction between Lapatinib and Zafirlukast?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor liver function and watch for diarrhea and QT-related symptoms, with an ECG if risk factors are present. Reduce the lapatinib dose or choose an alternative to zafirlukast if toxicity develops.

What other medicines interact with Zafirlukast?

MediHelp also lists interactions of Zafirlukast with, for example, Pimozide, Lomitapide, Nilotinib. The full list is on the Zafirlukast page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in